Texas, 2008

Strong Wind in Texas, March 25 to 26, 2008

March 25 to 26, 2008 · NWS FWD · 2 events in 2 counties and zones

Gusty southerly winds caused two reports of wind damage.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Gusty southerly winds caused two reports of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 25, 1:54 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 25, 1:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT TUE MAR 25 2008

.DISCUSSION...
CONTINUED DRY WITH GUSTY SOUTH WINDS THROUGH THURSDAY. WENT
SLIGHTLY ABOVE MOS FOR HIGHS SINCE THE GUSTY SOUTH WINDS USUALLY
PRODUCE WARMER AFTERNOONS. FRONT STILL ON SCHEDULE FOR
FRIDAY...WITH ASSOCIATED CHANCE OF PRECIP. CONTINUED UNSETTLED
THROUGH TUESDAY...WITH FRONT BACKING UP SATURDAY AND NEW FRONT
MOVING IN MONDAY.

ECMWF HAS CHANGED SINCE YESTERDAY TO BETTER MATCH THE GFS. WITH
THIS CHANGE HAVE LEANED TOWARDS GFS TIMING AS WELL. ECMWF NO LONGER
BUILDS A CUTOFF LOW OFF THE CALIF COAST...BUT NOW KEEPS THE
PROGRESSIVE PATTERN WE HAVE SEEN IN THE GFS. MODELS SHOW NO
CONTINUITY ON SUNDAY THRU TUESDAY SHORT WAVE TIMING...SO IT IS
DIFFICULT TO DETERMINE EXACT TIMES WHEN PRECIP WILL OR WILL NOT
OCCUR. HAVE LEFT SLIGHT CHANCE POPS FOR THE TIMES WHEN GFS WAS
DRIER BUT ECMWF STAYED WET. SINCE MODELS BOTH AGREE ON A MONDAY
AFTN FRONT...HAVE LEFT CHANCE POPS FOR MONDAY AFTN THRU TUE
MORNING.    84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  81  64  85  60 /   0  10  10  10  10
WACO, TX              59  79  64  85  64 /   0  10  10  10  10
PARIS, TX             57  77  59  82  59 /   0  10  10  10  10
DENTON, TX            57  81  63  84  58 /   0  10  10  10  10
MCKINNEY, TX          58  81  63  83  59 /   0  10  10  10  10
DALLAS, TX            60  81  64  84  61 /   0  10  10  10  10
TERRELL, TX           59  79  62  83  62 /   0  10  10  10  10
CORSICANA, TX         57  79  62  85  63 /   0  10  10  10  10
TEMPLE, TX            58  79  63  82  63 /   0  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

84/84
Hazardous weather outlook, Mar 25, 2:10 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT TUE MAR 25 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
310 PM CDT TUE MAR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY.
ENOUGH INSTABILITY MAY BE PRESENT FRIDAY FOR ISOLATED THUNDERSTORMS
TO APPROACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

92

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Cooke

When
March 25, 3:00 PM CST
Where
Cooke forecast zone
Measured
30 kt (35 mph) measured gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Sustained winds between 20 and 30 MPH with higher gusts caused a cross arm to break on an electric pole in Gainesville. A wind advisory was in effect at the time.

Strong Wind, McLennan

When
March 26, 3:00 PM CST
Where
McLennan forecast zone
Measured
28 kt (32 mph) measured gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Sustained winds between 20 and 30 MPH with higher gusts caused a dead tree to fall, taking a power pole with it. The tree and the pole blocked traffic on Morrow Avenue in Waco.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85755, 85756.